Winter Storm, E King/E Pierce/E Lewis
- When
- May 21, 5:00 PM PST
- Where
- E King/E Pierce/E Lewis forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
Two men died near the 8000 ft level while climbing up Mt Rainier.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SEW wrote it up.
Two men died near the 8000 ft level while climbing up Mt Rainier.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before the first event at May 21, 1:30 PM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 230 PM PDT SAT MAY 21 2005 .SYNOPSIS...A FRONTAL SYSTEM SPREAD RAIN OVER THE AREA TONIGHT. AN UPPER LOW AND WEST TO SOUTHWEST FLOW ALOFT WILL MAINTAIN SHOWERS OVER THE AREA SUNDAY...GRADUALLY DECREASING MONDAY AND TUESDAY. HIGH PRESSURE WILL BUILD OVER THE AREA FOR DRY AND WARMER WEATHER FOR THE REMAINDER OF NEXT WEEK. && .DISCUSSION...A FRONTAL SYSTEM WILL MOVE THROUGH TONIGHT WITH RAIN CHANGING TO SHOWERS ALL AREAS. AN UPPER TROUGH WILL BE OVER THE AREA SUNDAY THEN ZONAL FLOW MONDAY. THIS WILL KEEP SHOWERS IN THE FORECAST...LIKELY POPS MOST AREAS SUNDAY...CHANCE MONDAY. HEIGHTS BEGIN TO RISE TUESDAY BUT STILL A THREAT OF SHOWERS ACROSS THE NORTH. WEDNESDAY AND BEYOND NOW LOOKS DRY AND A LITTLE WARMER WITH HIGH PRESSURE SLOWLY BUILDING OVER THE AREA. SCHNEDIER && .AVIATION...HIGH CLOUDS THICKENING. LOWER CLOUDS AND RAIN MOVING INTO PUGET SOUND AREA AFTER 02Z. FRONTAL PASSAGE EXPECTED AROUND 08Z. NORTHEAST WIND AROUND 5 KT FOR A FEW MORE HOURS AS LOW OFFSHORE MOVES NORTH. THEN SE WINDS ALL NIGHT INCREASING TO 15-25 KT AFTER FRONTAL PASSAGE AND LASTING MUCH OF SUNDAY. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY COAST. GALE WARNING COAST AND WEST ENTRANCE. SMALL CRAFT ADVISORY ALL OTHER WATERS. && .KATX...VCP21/CSR21...OPERATIONAL. WWW.WEATHER.GOV/SEATTLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SEATTLE WA 246 PM PDT SAT MAY 21 2005 PZZ130-150-153-156-170-173-176-221200- 246 PM PDT SAT MAY 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WASHINGTON COASTAL WATERS AND THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA. .DAY ONE... A GALE WARNING IS IN EFFECT FOR TONIGHT. SEE THE COASTAL WATERS FORECAST...FZUS56...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ015-016-221200- CENTRAL COAST-NORTH COAST- 246 PM PDT SAT MAY 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL WASHINGTON COAST. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A HIGH SURF ADVISORY IS IN EFFECT FOR SUNDAY. SEE THE COASTAL HAZARD MESSAGE...WHUS46...FOR MORE DETAILS. GS
1 winter storm. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Storm, E King/E Pierce/E Lewis | 2005-05-21 | 57 | Male | Outside/Open Areas | Direct |
| Winter Storm, E King/E Pierce/E Lewis | 2005-05-21 | 27 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446009.